Alert archive / Colorado / Special Weather Statements in 2016
Special Weather Statement, NWS Goodland, KS
NWS Goodland, KS issued this special weather statement at Jul 7, 2016, 7:21 PM MDT for Kit Carson County, Colorado. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2016, 7:21 PM MDT (01:21 UTC)
- Expired
- Jul 7, 2016, 7:45 PM MDT
- In force
- 24 min
- Issued by
- NWS Goodland, KS
County Kit Carson County, CO
The radar
The Goodland radar (KGLD), 105 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 1.4 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 324 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 3096 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
063 WWUS83 KGLD 080121 SPSGLD SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 721 PM MDT THU JUL 7 2016 COZ091-080145- KIT CARSON COUNTY CO- 721 PM MDT THU JUL 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN KIT CARSON COUNTY UNTIL 745 PM MDT... AT 721 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF FLAGLER...MOVING NORTHEAST AT 25 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SEIBERT AND VONA. THIS INCLUDES INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 396 AND 419. LAT...LON 3905 10303 3920 10314 3946 10278 3921 10254 TIME...MOT...LOC 0121Z 234DEG 20KT 3917 10302 $$ DLF
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this special weather statement went out at Jul 7, 5:41 PM MDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jul 7, 5:41 PM MDT, 1 hour 40 minutes before
Area Forecast Discussion National Weather Service Goodland KS 541 PM MDT THU JUL 7 2016 .UPDATE... Issued at 530 PM MDT Thu Jul 7 2016 Cluster of strong thunderstorms currently diving south into the cwa from the NE panhandle and moving into a more unstable and sheared airmass. Short range CAM's really struggling with even next hour forecast...with the experimental HRRR being the closest. Think storms will make a push into portions of Kansas while mean wind continues to advect them to the east. Another area of congested CU apparent to the southeast of KLIC which may pose another area for potential storm development before 02z. As WAA develops tonight redevelopment or maintenance of storms appears likely with best chances along and south of I70. && .SHORT TERM...(This evening through Friday) Issued at 238 PM MDT Thu Jul 7 2016 High dewpoints in the upper 60s and lower 70s have pooled across the southeast portion of the forecast area in the vicinity of a pre- frontal trough ahead of a cold front that is approaching the region. The national analysis shows the front already in the forecast area, but it appears the cooler and dryer air behind the front is further to the north across southwest Nebraska. A few storms are developing in the vicinity of this front to the north of the forecast area this afternoon. The possibility exists for some of these storms to move across the far northern and northeastern portions of the forecast area from southwest Nebraska into north central Kansas this evening and into the overnight hours as a weak short wave trough aloft moves across Nebraska. Have currently kept pops low enough through the afternoon and evening to only bring a brief mention of thunderstorms to the extreme northeast corner around 00Z. Begin to ramp up pops after midnight over the east central portion of the forecast area. This area will be in the vicinity of the coldfront as it continues to push south into the forecast area overnight and a weak short wave trough aloft moves east of the Rockies and across western Kansas. Additional short wave activity moves east of the Rockies and across western Kansas through the day on Friday as the front appears to stall out over southern Kansas and extend back into central Colorado. Southeast upslope return flow will bring mid 60 dewpoints back into the area by late Friday with isolated thunderstorms early in the day becoming scattered across mainly the southeast portions of the forecast area by late in the day on Friday. .LONG TERM...(Friday night through Thursday) Issued at 238 PM MDT Thu Jul 7 2016 For the extended period there will be a ridge that sits over the CWA Friday night into Sunday afternoon. After that a trough begins to move towards the area Sunday evening and impacts the CWA through Tuesday; but there are some differences between the GFS and European starting Tuesday (will see which one plays out correctly). Come late Wednesday into Thursday the models are different in their upper level flow, so confidence is very low which one is accurate at this time. Model runs have differed from yesterday in regards with keeping Friday and Saturday similar on intensity of storm/precipitation chances. Current model runs definitely have Friday with a stronger storm potential and have decreased Saturday's chances a little more (but Saturday still could see precipitation). Friday has a shortwave and frontal boundary that moves over the region in the late afternoon/evening. CAPEs are around 2000-3000 J/kg, 850-500 mb lapse rates are 7+ C/km and bulk shear is up to 50 kts. Saturday has another shortwave but it is currently showing to move more south of the region. So best chances for storms/precipitation will be in the southern portions of the CWA. Sunday will be dry during the day but the evening could see some precipitation around 00z. This is due to the trough moving towards the CWA, so southwest flow will bring up moisture from the southern states and another shortwave moves through the upper level flow. As of current model runs, the CAPE and bulk shear values are not impressive, so this could possibly be a weak storm/precipitation event. Monday is the last day in the extended where the models are in fairly good agreement. There are some differences in the broadness and exact placement of the low pressure, but for the most part they agree. As the trough moves north of the CWA a frontal boundary and shortwave will sweep across the region and bring with it storm/precipitation chances in the evening and overnight hours; primarily in the eastern side of the CWA. CAPES are weak but bulk shear is around 40-50 kts. Tuesday and Wednesday are the days where the models take fairly different routes. So confidence is low on what will occur. Will include slight PoPs each day in a few area due to the large discrepancies between the models. The GFS keeps each day dry but the European brings precipitation each evening. So right now it could go either way. Thursday, even though the models still disagree in upper level flow both have precipitation chances in the late afternoon. Again confidence is very low with what will actually occur. Temperatures will be in low to mid 90s each day, with a slight decrease Tuesday in the lower 90s as the low pressure impacts the region. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 530 PM MDT Thu Jul 7 2016 FOR 00z TAFS...Potential exists for thunderstorms to impact TAF locations prior to 06z...but large degree of uncertainty at the moment makes putting a prevailing or vicinity group into difficult execept for straight interpolating current storms motion. VFR conditions will prevail...but will monitor potential for period of fog around sunrise at KGLD. For now...probabilities indicate this scenario is unlikely but worth keeping an eye on. && .GLD Watches/Warnings/Advisories... KS...NONE. CO...NONE. NE...NONE. && UPDATE...JRM SHORT TERM...LOCKHART LONG TERM...CLT AVIATION...JRM
Hazardous weather outlook, Jul 7, 10:42 AM MDT, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1042 AM MDT THU JUL 7 2016 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-081645- YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS- DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE- GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW- 1042 AM MDT THU JUL 7 2016 /1142 AM CDT THU JUL 7 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING NORTH OF INTERSTATE 70. A FEW STRONG TO MARGINALLY SEVERE THUNDERSTORMS COULD DEVELOP WITH HAIL AS LARGE AS QUARTERS AND WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... AN UNSETTLED PATTERN REMAINS IN PLACE THROUGH FRIDAY AND SATURDAY WITH SEVERAL WEAK DISTURBANCES PASSING OVER THE CENTRAL HIGH PLAINS REGION. SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE POSSIBLE WITH A FEW STRONG TO SEVERE THUNDERSTORMS PRODUCING LARGE HAIL, DAMAGING WINDS, AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
In the hours before
Special weather statement, Jul 7, 7:02 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
702 PM MDT THU JUL 7 2016
COZ091-080115-
KIT CARSON COUNTY CO-
702 PM MDT THU JUL 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KIT CARSON COUNTY
UNTIL 715 PM MDT...
AT 701 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES SOUTH OF FLAGLER...MOVING NORTHEAST AT 30 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SEIBERT.
THIS INCLUDES INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 396 AND
407.
LAT...LON 3937 10291 3910 10268 3904 10302 3904 10312
3913 10316 3917 10316
TIME...MOT...LOC 0101Z 232DEG 27KT 3912 10307
DLFLocal storm report, Jul 7, 7:10 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
710 PM MDT THU JUL 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM HAIL 5 NNE BIRD CITY 39.81N 101.48W
07/07/2016 M1.50 INCH CHEYENNE KS TRAINED SPOTTER
&&
TLYNCHLocal storm report, Jul 7, 7:11 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
711 PM MDT THU JUL 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM HAIL 7 NNW BIRD CITY 39.84N 101.60W
07/07/2016 E4.25 INCH CHEYENNE KS LAW ENFORCEMENT
&&
TLYNCHLocal storm report, Jul 7, 7:17 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
717 PM MDT THU JUL 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM HAIL 1 NNW BIRD CITY 39.76N 101.54W
07/07/2016 M1.50 INCH CHEYENNE KS TRAINED SPOTTER
&&
TLYNCHLocal storm report, Jul 7, 7:18 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
718 PM MDT THU JUL 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL BIRD CITY 39.75N 101.53W
07/07/2016 E1.00 INCH CHEYENNE KS COUNTY OFFICIAL
&&
TLYNCHSpecial weather statement, Jul 7, 7:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 721 PM MDT THU JUL 7 2016 COZ091-080145- KIT CARSON COUNTY CO- 721 PM MDT THU JUL 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN KIT CARSON COUNTY UNTIL 745 PM MDT... AT 721 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF FLAGLER...MOVING NORTHEAST AT 25 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SEIBERT AND VONA. THIS INCLUDES INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 396 AND 419. LAT...LON 3905 10303 3920 10314 3946 10278 3921 10254 TIME...MOT...LOC 0121Z 234DEG 20KT 3917 10302 DLF
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 6:29 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 46 min |
| Jul 7, 6:58 PM MDT | Severe Thunderstorm Warning | GLD | Rawlins | 47 min |
| Jul 7, 7:15 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins, Thomas | 45 min |
| Jul 7, 7:37 PM MDT | Severe Thunderstorm Warning | GLD | Decatur, Rawlins, Sheridan, Thomas | 38 min |
| Jul 7, 7:37 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins, Sherman, Thomas | 38 min |
| Jul 7, 8:05 PM MDT | Severe Thunderstorm Warning | GLD | Decatur, Rawlins, Sheridan, Sherman, Thomas | 25 min |
| Jul 7, 8:31 PM MDT | Severe Thunderstorm Warning | GLD | Sheridan, Sherman, Thomas | 44 min |
| Jul 7, 9:00 PM MDT | Severe Thunderstorm Warning | GLD | Gove, Logan, Thomas | 45 min |
| Jul 7, 9:17 PM MDT | Severe Thunderstorm Warning | GLD | Logan, Sherman, Thomas | 43 min |
| Jul 7, 9:42 PM MDT | Severe Thunderstorm Warning | GLD | Gove, Logan | 48 min |
| Jul 7, 9:59 PM MDT | Severe Thunderstorm Warning | GLD | Logan | 32 min |
| Jul 7, 10:23 PM MDT | Special Weather Statement | GLD | Logan | 22 min |
| Jul 7, 7:02 PM MDT | Special Weather Statement | GLD | Kit Carson | 13 min |
| Jul 7, 10:40 PM MDT | Special Weather Statement | GLD | Kit Carson | 20 min |
| Jul 7, 11:00 PM MDT | Special Weather Statement | GLD | Kit Carson | 15 min |
| Jul 7, 11:09 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 26 min |
| Jul 7, 11:15 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 45 min |
| Jul 7, 11:26 PM MDT | Special Weather Statement | GLD | Kit Carson | 19 min |
| Jul 7, 11:49 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 41 min |
| Jul 8, 12:05 AM MDT | Special Weather Statement | GLD | Kit Carson | 25 min |
| Jul 8, 12:16 AM MDT | Flash Flood Warning | GLD | Kit Carson | 4 hr |
| Jul 8, 12:26 AM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 49 min |
| Jul 8, 12:37 AM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 38 min |
| Jul 8, 12:58 AM MDT | Severe Thunderstorm Warning | GLD | Yuma | 47 min |
| Jul 7, 6:34 PM MDT | Severe Thunderstorm Warning | GLD | Dundy, Hitchcock | 41 min |
Nearby
Special Weather Statements in Colorado, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.